Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 11, 2024, 8:58 PM EDT for 5 counties in Ohio; 4 counties in West Virginia. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2024, 8:58 PM EDT (00:58 UTC)
- Expired
- Apr 12, 2024, 12:51 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Gallia County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Jackson County, WV, Mason County, WV, Putnam County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:05 PM EDT | FLASH FLOOD | North Hills, WV | Wood/Wirt Joint 911 Center advised that there is high water on Park View Dr in Parkersburg. |
| Apr 11, 9:30 PM EDT | FLASH FLOOD | 2 S North Hills, WV | Wood/Wirt Joint 911 Center reported high water on 36th St at Rollins St in Parkersburg. |
| Apr 11, 9:45 PM EDT | FLASH FLOOD | 2 S Vienna, WV | Wood/Wirt Joint 911 Center reported high water along College Pkwy in Parkersburg. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WGUS51 KRLX 120058
FFWRLX
OHC009-053-105-115-167-WVC035-053-079-107-120500-
/O.NEW.KRLX.FF.W.0009.240412T0058Z-240412T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
858 PM EDT Thu Apr 11 2024
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southeastern Athens County in southeastern Ohio...
Eastern Gallia County in southeastern Ohio...
Meigs County in southeastern Ohio...
Southeastern Morgan County in southeastern Ohio...
Washington County in southeastern Ohio...
Northwestern Jackson County in northwestern West Virginia...
Wood County in northwestern West Virginia...
Mason County in western West Virginia...
Northwestern Putnam County in western West Virginia...
* Until 100 AM EDT.
* At 858 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Parkersburg, Marietta, Belpre, Point Pleasant, Gallipolis,
Pomeroy, Beverly, Racine, Coolville, Rutland, Forked Run State
Park, Vienna, Ravenswood, Williamstown, New Haven, Buffalo, Mason,
Tuppers Plains, Washington and Lubeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3905 8212 3966 8162 3966 8159 3959 8159
3958 8147 3965 8147 3963 8141 3960 8139
3959 8128 3961 8128 3961 8126 3958 8126
3958 8114 3935 8134 3934 8137 3932 8136
3885 8178 3847 8202 3859 8218 3861 8235
FLASH FLOOD...RADAR INDICATED
$$
GW2 follow-up statements
349
WGUS71 KRLX 120448
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1248 AM EDT Fri Apr 12 2024
OHC053-WVC053-079-120458-
/O.CAN.KRLX.FF.W.0009.000000T0000Z-240412T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Mason WV-Putnam WV-
1248 AM EDT Fri Apr 12 2024
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN GALLIA, MASON AND
NORTHWESTERN PUTNAM COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT for portions of
southeast Ohio and West Virginia.
&&
LAT...LON 3966 8159 3959 8159 3958 8147 3965 8147
3960 8139 3959 8128 3961 8126 3958 8126
3958 8114 3935 8134 3934 8137 3932 8136
3881 8182 3899 8193 3899 8196 3906 8202
3898 8209 3900 8210 3900 8214 3966 8162
$$
OHC009-105-115-167-WVC035-107-120500-
/O.CON.KRLX.FF.W.0009.000000T0000Z-240412T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Morgan OH-Washington OH-Jackson WV-Wood WV-
1248 AM EDT Fri Apr 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM EDT EARLY THIS
MORNING FOR SOUTHEASTERN ATHENS, EASTERN MEIGS, SOUTHEASTERN MORGAN,
WASHINGTON, NORTHWESTERN JACKSON AND WOOD COUNTIES...
At 1248 AM EDT, Doppler radar indicated heavy rain across the warned
area. Between 1 and 2 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Parkersburg, Marietta, Belpre, Pomeroy, Beverly, Racine,
Coolville, Forked Run State Park, Vienna, Ravenswood,
Williamstown, New Haven, Washington, Lubeck, Mineralwells, Boaz,
Tuppers Plains, Chester, North Hills and Syracuse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3966 8159 3959 8159 3958 8147 3965 8147
3960 8139 3959 8128 3961 8126 3958 8126
3958 8114 3935 8134 3934 8137 3932 8136
3881 8182 3899 8193 3899 8196 3906 8202
3898 8209 3900 8210 3900 8214 3966 8162
FLASH FLOOD...RADAR INDICATED
$$
RPY664
WGUS71 KRLX 120451
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1251 AM EDT Fri Apr 12 2024
OHC009-105-115-167-WVC035-107-120501-
/O.CAN.KRLX.FF.W.0009.000000T0000Z-240412T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Morgan OH-Washington OH-Jackson WV-Wood WV-
1251 AM EDT Fri Apr 12 2024
...FLASH FLOOD WARNING FOR SOUTHEASTERN ATHENS, EASTERN MEIGS,
SOUTHEASTERN MORGAN, WASHINGTON, NORTHWESTERN JACKSON AND WOOD
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3966 8159 3959 8159 3958 8147 3965 8147
3960 8139 3959 8128 3961 8126 3958 8126
3958 8114 3935 8134 3934 8137 3932 8136
3881 8182 3899 8193 3899 8196 3906 8202
3898 8209 3900 8210 3900 8214 3966 8162
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 7:35 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 11, 7:35 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
735 PM EDT Thu Apr 11 2024
.SYNOPSIS...
Unsettled pattern continues through tonight, with severe
weather and excessive rain possible. Quiet break on Saturday.
Possible disturbances during the new work week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 515 PM Thursday...
Expanded the Food Watch farther east and south, which now
encompasses all of our lowlands, all until 2 AM early Friday
morning. This is also more in line with Tornado Watch 105, in
effect until 9 PM tonight.
As of 235 PM Thursday...
Key Points:
* Afternoon and evening thunderstorms pose a risk for severe
weather, with damaging winds, tornadoes, hail, and locally
heavy downpours all possible.
* A Flood Watch is in effect for southeast Ohio and parts of
West Virginia through tonight.
* A Wind Advisory remains in effect for the West Virginia
foothills and mountains through this evening.
Active weather today will serve up the possibility of strong to
severe thunderstorms, the risk of flooding, and breezy to strong
non-convective winds.
Severe: An advancing low pressure system will set forth a round
of severe weather from now until late tonight. Lingering
capping inversion/convective inhibition noted on SPC's
Mesoanalysis page at the start of forecast diagnosing earlier
this afternoon has since eroded, pointing to a destabilizing
environment currently underway. Areas that have poked out of the
clouds for a time this afternoon have risen a few degrees
warmer than areas such as southeast Ohio, who remain masked
beneath rain and overcast skies. Should see an uptick in
convective activity shortly after this discussion issuance in
response to boosting surface temperatures and increasing
instability outside of the lower Ohio Valley cloud shield.
South to southwesterly mid-level steering flow will propagate
storms up from the JKL/MRX forecast areas into the Central
Appalachians. Damaging wind gusts will be able to thrive in
healthy and mature storms under the aid of breezy to strong low
to mid level flow. Increasing wind shear will gradually increase
the concern for rotation in storms this afternoon that could
reach down to the surface as tornadoes. While not as prominent
today due to wind shear limiting vertical growth of storms, a
threat for hail will remain present in convection as well today.
Activity begins to wind down late tonight as the surface low
sends a cold front through the forecast area. The parent H5
trough will continue to press through the area into the end of
the work week, keeping the small chance of showers and
thunderstorms alive even on Friday. However, little to no
instability will be present with storms for the end of the
period and therefore the severe threat will be limited.
Hydro: Locally heavy downpours associated with convection poses
a concern for flooding and a rise along creeks and rivers. This
will especially be the case in the event of training storms
along already saturated soils present from previous rainfall. A
few spots along the Muskingum River in southeast Ohio remain in
Action Stage at the time of writing and is anticipated to rise
out of its banks on Friday once more. With these concerns, opted
to hoist a Flood Watch for this afternoon into late tonight for
southeast Ohio and parts of West Virginia that are the most
susceptible after last week's deluge of rainfall.
Non-Convective Winds: Outside of showers and storms, a strong
low level jet currently resides over the Central Appalachians
out ahead of the low pressure system. Aforementioned capping
inversion held off strong winds from mixing down to the surface,
but local observations show wind gusts around 20 to 25 mph now
prominent this afternoon. Still anticipating advisory level
gusts along the West Virginia foothills and mountains through
this evening, so will allow the Wind Advisory to cruise through
this evening as planned. Winds remain fairly breezy and strong
on Friday, and could foresee another Advisory being needed late
tomorrow night into the start of the weekend.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 155 PM Thursday...
Gusty winds and continued showery conditions on Friday night into
Saturday as tight pressure gradient remains over the area, and
several shortwaves move through the region. Some of the higher
terrain counties could even see some flakes of snow, but little to
no accumulation is expected. As the day progresses Saturday, it
should become drier and less windy as the system pulls off to our
east and high pressure attempts to build in briefly. Models differ
on Sunday, but it looks like we could be in the warm sector of an
approaching system, with a cold front dropping south into the region
later Sunday into Monday, eventually briefly stalling out before
lifting back north in the long term. This will yield showery
conditions, with the possibility of isolated thunderstorms Sunday
into Sunday evening/night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 155 PM Thursday...
Aforementioned front will lift back north as a warm front early next
week, generally later Monday into Tuesday, with a cold front
arriving by the middle of next week. Above normal temperatures along
with unsettled weather can be expected during the period.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 731 PM Thursday...
Scattered showers and isolated thunderstorms will continue
across WV, southwest VA and eastern KY through at least
midnight. Periods of IFR will continue under heavier showers,
particularly at PKB, HTS, CKB and CRW where the axis of
precipitation concentrated this afternoon and evening.
Otherwise, VFR conditions will prevail through at least 04Z for
the rest of sites.
Pressure gradient tightens up as a low pressure center
approaches from the west increasing winds aloft. METARs and
radar observations indicate weaker winds at the surface along
and west of the ongoing convection. Winds may remain weaker than
expected as the atmosphere tries to decouple.
Showers or thunderstorms can mix strong winds aloft to the
surface through this evening mainly across the eastern sites. It
will remain gusty along the higher elevations through the
overnight hours.
The low's center and associated cold front push east after 06Z
tonight taking most showers and thunderstorms with them. There
may be a lull in precipitation from 06z through 15Z Friday
morning, but convection is expected to fire up once again Friday
afternoon with the arrival of a strong upper level disturbance.
Model soundings indicated IFR/MVFR ceilings may prevail through
the day Friday areawide.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of restrictions or improvements may
vary from forecast. Winds could remain under 10 knots and loose
their gustiness mainly across the lowlands overnight tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
CRW CONSISTENCY H H M M H H H H H M H H
HTS CONSISTENCY L L L L M H H M H M H M
BKW CONSISTENCY M M M M M H H H M H M H
EKN CONSISTENCY H M H H M M H M M H H H
PKB CONSISTENCY M M H H H H H H M H H H
CKB CONSISTENCY H H M H M M M M H H M H
AFTER 00Z SATURDAY...
IFR conditions possible along the mountains in lingering
rain/snow showers Friday night into Saturday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 AM EDT Friday for WVZ005>011-013>020-
024>032-039-040.
Wind Advisory until 11 PM EDT this evening for WVZ039-040-
515>523-525-526.
OH...Flood Watch until 2 AM EDT Friday for OHZ066-067-075-076-
083>087.
KY...Flood Watch until 2 AM EDT Friday for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...SL/MEK
NEAR TERM...TRM/MEK
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJHazardous weather outlook, Apr 11, 8:52 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 852 PM EDT Thu Apr 11 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 130100- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor- 852 PM EDT Thu Apr 11 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and the lowlands of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds on Friday could cause power outages or additional tree damage. In addition, heavy rains through tonight could lead to instances of strong rises along rivers on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ039-040-130100- Upshur-Barbour- 852 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for Upshur and Barbour counties in northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds on Friday could cause power outages or additional tree damage. In addition, heavy rains through tonight could lead to instances of strong rises along rivers on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>523-525-526-130100- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Northwest Randolph-Southeast Randolph- 852 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, brief heavy rain could lead to localized instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds on Friday could cause power outages or additional tree damage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-524-130100- Dickenson-Buchanan-McDowell-Wyoming-Southeast Pocahontas- 852 PM EDT Thu Apr 11 2024 This Hazardous Weather Outlook is for southwest Virginia, and McDowell, Wyoming and southeast Pocahontas county in West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds on Friday could cause power outages or additional tree damage. In addition, heavy rains through tonight could lead to instances of strong rises along rivers on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Local storm report, Apr 11, 8:20 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
820 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flash Flood 4 SSW Charleston 38.30N 81.66W
04/11/2024 Kanawha WV Emergency Mngr
Kanawha County EM advised there are water
rescues ongoing in Loudendale, WV.
&&Local storm report, Apr 11, 8:24 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
824 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Rain Charleston 38.35N 81.63W
04/11/2024 M2.57 Inch Kanawha WV ASOS
Yeager airport total for the day through 8
pm. 2.52 inches between 2 pm and 8 pm, 1.61
inches of that between 5 pm and 8 pm. This
sets a record for the date, which will be
updated when the day is over.
&&Local storm report, Apr 11, 8:45 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
845 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flash Flood 3 E Tornado 38.33N 81.80W
04/11/2024 Kanawha WV Emergency Mngr
Kanawha County EM advised there are water
rescues currently on going along Smith Creek
Road in the Tornado area.
&&Local storm report, Apr 11, 8:46 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
846 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Flash Flood 1 WSW South Charleston 38.35N 81.72W
04/11/2024 Kanawha WV Public
Smith Creek out of its banks and covering
Smith Creek Road and into front yard. Caller
said this is one of the worst instances of
high water in 60 years of that property in
the family. Flood waters appeared to be
receding from yard and road at time of call,
824 pm.
&&Local storm report, Apr 11, 8:49 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
849 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flash Flood 5 SSW Sissonville 38.43N 81.67W
04/11/2024 Kanawha WV Emergency Mngr
Kanawha County EM advised there are water
rescues in progress in the 4000 block of
Sissonville Drive in Kanawha County.
&&Local storm report, Apr 11, 8:52 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
852 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood Salem 39.28N 80.56W
04/11/2024 Harrison WV Law Enforcement
Law Enforcement advised Main St in Salem has
water covering both lanes in spots.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:09 PM EDT | Areal Flood Warning | RLX | Gallia, Lawrence | 8 hr |
| Apr 11, 10:32 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Vinton | 3 hr |
| Apr 12, 12:51 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Washington | 3 days |
| Apr 12, 3:12 AM EDT | Wind Advisory | RLX | Athens, Meigs, Morgan, Perry, Vinton, Washington | 39 hr |
| Apr 12, 3:20 AM EDT | Areal Flood Warning | RLX | Washington | 31 hr |
| Apr 12, 11:30 AM EDT | River Flood Warning | RLX | Washington | 60 hr |
| Apr 12, 11:33 AM EDT | River Flood Warning | RLX | Washington | 66 hr |
| Apr 12, 11:34 AM EDT | River Flood Warning | RLX | Washington | 64 hr |
| Apr 12, 11:36 AM EDT | River Flood Warning | RLX | Meigs | 3 days |
| Apr 12, 11:39 AM EDT | River Flood Warning | RLX | Meigs | 3 days |
| Apr 12, 11:41 AM EDT | River Flood Warning | RLX | Gallia | 5 days |
| Apr 12, 11:54 AM EDT | River Flood Warning | RLX | Meigs | 3 days |
| Apr 11, 8:09 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 3 hr |
| Apr 11, 10:18 PM EDT | River Flood Warning | RLX | Boone, Kanawha, Lincoln | 16 hr |
| Apr 11, 11:16 PM EDT | Areal Flood Warning | RLX | Boone, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more | 16 hr |
| Apr 11, 11:22 PM EDT | Areal Flood Warning | RLX | Boone, Logan, Mingo | 9 hr |
| Apr 11, 11:50 PM EDT | Areal Flood Warning | RLX | Boone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 1 more | 9 hr |
| Apr 11, 11:55 PM EDT | Flash Flood Warning | RLX | Harrison | 2 hr |
| Apr 12, 12:43 AM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 4 more | 12 hr |
| Apr 12, 6:13 AM EDT | River Flood Warning | RLX | Gilmer | 16 hr |
| Apr 12, 11:58 AM EDT | River Flood Warning | RLX | Calhoun, Wirt | 11 hr |
Nearby
Flash Flood Warnings in Ohio, 2024Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.